Alert archive / North Dakota / Wind Advisories in 2022
Wind Advisory 17, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Mar 29, 2022, 3:21 AM MDT for 4 counties in North Dakota. It took effect at Mar 29, 2022, 12:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2022, 3:21 AM MDT (09:21 UTC)
- In effect from
- Mar 29, 2022, 12:00 PM MDT
- Expired
- Mar 29, 2022, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Bowman County, ND, Hettinger County, ND, Slope County, ND
The radar
The Bismarck radar (KBIS), 180 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2374 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
024 WWUS73 KBIS 290921 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 421 AM CDT Tue Mar 29 2022 NDZ040-041-043-044-291730- /O.NEW.KBIS.WI.Y.0017.220329T1800Z-220330T0100Z/ Slope-Hettinger-Bowman-Adams- Including the cities of Mott, New England, Marmarth, Bowman, and Hettinger 321 AM MDT Tue Mar 29 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... * WHAT...North winds to 30 mph with gusts up to 50 mph expected. * WHERE...Adams, Bowman, Hettinger and Slope Counties. * WHEN...From Noon today to 7 PM MDT this evening. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Edwards
3 follow-up statements
102 WWUS73 KBIS 291517 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1017 AM CDT Tue Mar 29 2022 NDZ040-041-043-044-292330- /O.CON.KBIS.WI.Y.0017.220329T1800Z-220330T0100Z/ Slope-Hettinger-Bowman-Adams- Including the cities of Mott, New England, Marmarth, Bowman, and Hettinger 917 AM MDT Tue Mar 29 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...North winds to 30 mph with gusts up to 50 mph expected. * WHERE...Adams, Bowman, Hettinger, and Slope Counties. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hollan
471 WWUS73 KBIS 292055 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 355 PM CDT Tue Mar 29 2022 NDZ040-041-043-044-300100- /O.CON.KBIS.WI.Y.0017.000000T0000Z-220330T0100Z/ Slope-Hettinger-Bowman-Adams- Including the cities of Mott, New England, Marmarth, Bowman, and Hettinger 255 PM MDT Tue Mar 29 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...North winds to 30 mph with gusts up to 50 mph expected. * WHERE...Adams, Bowman, Hettinger, and Slope Counties. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hollan
925 WWUS73 KBIS 300048 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 748 PM CDT Tue Mar 29 2022 NDZ040-041-043-044-300200- /O.EXP.KBIS.WI.Y.0017.000000T0000Z-220330T0100Z/ Slope-Hettinger-Bowman-Adams- Including the cities of Mott, New England, Marmarth, Bowman, and Hettinger 648 PM MDT Tue Mar 29 2022 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... Northwest winds will continue to gradually diminish through the evening. Therefore, the Wind Advisory has been allowed to expire. $$ Telken
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Mar 28, 11:50 PM MDT, 3 hours 31 minutes earlier.
Area forecast discussion, Mar 28, 11:50 PM MDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1250 AM CDT Tue Mar 29 2022 .UPDATE... Issued at 1241 AM CDT Tue Mar 29 2022 Previous discussion remains valid. Current radar picture shows exiting returns to the east and then another batch over northeast Montana. Neither areas have registered any precipitation reports at the surface with upstream 00Z soundings at Riverton and Glasgow displaying very dry sub-cloud layers to work through. As the ridge axis aloft shifts east and flow becomes southwesterly, lower level moisture should fill in more, leading to some precipitation chances. Will leave PoPs alone at this time, and reevaluate with the full package. UPDATE Issued at 949 PM CDT Mon Mar 28 2022 Isolated radar returns continue across our northern counties, so will carry low PoPs over the next few hours, although cloud bases are still generally over 10k feet and we haven't seen any ground reports of rain. Went ahead and freshened up PoPs through the night with latest blended data, which did bring chances of rain into the northwest a bit earlier than previously forecast. Scattered showers are evident upstream in western and central Montana on the northwest side of the surface low that is currently analyzed in southeast Montana. Main forecast concern through the night and into the morning will be the progression of this precipitation. We did take a look at the latest data in regards to wind speeds tomorrow, but we're still thinking that advisory- level winds will not be sustained long enough at any one location to warrant an advisory, so will hold off. However, it will still be breezy through the night and windy tomorrow, especially in the southwest. UPDATE Issued at 659 PM CDT Mon Mar 28 2022 Scattered radar returns have developed in parts of the northwest, although we have yet to see any evidence of rain making it to the surface, as cloud bases are around 10-12k feet. However, we went ahead and added in isolated showers across the northwest and north central through the evening, in case a bit of light rain does end up making it to the surface. Besides this, blended in latest observations to going forecast, otherwise current forecast looks good. && .SHORT TERM...(This evening through Wednesday) Issued at 301 PM CDT Mon Mar 28 2022 The biggest story of the short term period is a split flow pattern creating multiple, interconnecting chances of precipitation. Initially, a northern stream shortwave will produce precipitation from west to east starting Tuesday morning and persisting through Tuesday night. The other system is a Colorado Low that will track through the central plains Tuesday through Tuesday night before working northeast towards southern Wisconsin/northern Illinois by the end of the period. Wrap-around moisture from the Colorado Low looks to approach the forecast area Tuesday night, although there is some question as to just how far north it will get. Recent model trends continue pushing it off just a bit further east. As a result, the area in the CWA most likely to see impactful precipitation is the southern James River Valley of North Dakota. Precipitation totals are expected to be a tenth or two along and east of Highway 83, with up to a half inch possible in the southern James River Valley. Snow is generally expected to be an inch or less, except in the JRV where 1 to 2 inches is possible. As for precipitation type, expectations are that it will be mostly rain Tuesday, with light snow on the backside. Tuesday night will see p-type change to all snow and remain that way through Wednesday morning. One question is whether or not freezing drizzle will occur on the backside Wednesday morning in portions of the southern forecast area. Forecast soundings do indicate the potential loss of ice may occur during this time. However, with limited soundings available, the brief duration, and warming temperatures during the spring morning, left it as all snow for now. One final question in regards to precipitation remains. How quickly will rain become all snow in areas of the highest QPF, which mainly affects the southern JRV. Thermal profiles are fairly cool, so it's possible rain will change over rather quickly as the sun begins to set and a bit sooner than expected. If so, snow amounts may be slightly higher in the southern JRV. Finally, gusty winds are expected with this system both Tuesday and Wednesday. Advisory level winds are possible in portions of northwestern and especially southwestern North Dakota Tuesday, and south central North Dakota Wednesday. Held off on headlines for now, as it's borderline and it's more a sustained threat rather than both a sustained and gust threat for Tuesday. .LONG TERM...(Wednesday night through Monday) Issued at 301 PM CDT Mon Mar 28 2022 The period starts under a short ridge with temperatures in the 40s and 50s. Then we get back into split flow again, followed by alternating ridges and troughs through the period. Precipitation seems likely with most models with each wave. NBM temperatures spreads remain large through the forecast period , most likely based on the timing of how quick these waves move through. Wednesday night flow aloft turns to the north as a quick ridge moves west to east. with this flow, low temperatures will be on the cooler side, most locations right around 20 degrees. The ridge axis will pass through late evening Thursday, with southwesterly flow building in as split flow approaches from the west. The northern low stays north of the border, while a Colorado Low moves through Nebraska. Some models indicate some precipitation with this, but looks to be mostly in the far southern and southwest portions of the forecast area on Friday. Saturday we are back under a quick ridge before another clipper moves through North Dakota Saturday through Sunday. Models are very different on timing, but both indicate precipitation through most of the state. Monday yet another quick ridge moves through while a trough digs through Montana. The GFS has precipiation in the southwest and central while the ECMWF does not. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1241 AM CDT Tue Mar 29 2022 A cold front will push through from the west on Tuesday, arriving at KXWA-KDIK around 15Z, KMOT-KBIS, around 18-21Z, and KJMS around 00Z. Gusty northwest winds and MVFR cigs are likely with the front, with some light rain or snow and areas of IFR cigs possible. Lowered ceilings will persist through the remainder of the 00Z TAF period. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AE SHORT TERM...Telken LONG TERM...Smith AVIATION...AE
Hazardous weather outlook, Mar 28, 11:51 PM MDT, 3 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1251 AM CDT Tue Mar 29 2022 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-300600- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1251 AM CDT Tue Mar 29 2022 /1151 PM MDT Mon Mar 28 2022/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 1:33 PM MDT | River Flood Warning | BIS | Bottineau, McHenry | 10 days |
Nearby
Wind Advisories in North Dakota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.